EconPapers    
Economics at your fingertips  
 

Differentiability of the value function in continuous-time economic models

Manuel S. Santos
Authors registered in the RePEc Author Service: Juan Pablo Rincón-Zapatero

UC3M Working papers. Economics from Universidad Carlos III de Madrid. Departamento de Economía

Abstract: In this paper we provide some sufficient conditions for the differentiability of the value function in a class of infinite-horizon continuous—time models of convex optimization arising in economics. We dispense with an interioiity condition which is quite restrictive in constrained optimization and it is usually hard to check in applications. The differentiability of the value function is used to prove Bellman's equation as well as the existence and continuity of the optimal feedback policy. We also establish uniqueness of the vector of dual variables under some conditions that rule out existence of asset pricing bubbles.

Keywords: Constrained; optimization; Value; function; Differentiability; Envelope; theorem; Duality; theory (search for similar items in EconPapers)
JEL-codes: C61 E20 (search for similar items in EconPapers)
Date: 2010-09
New Economics Papers: this item is included in nep-hpe
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://e-archivo.uc3m.es/rest/api/core/bitstreams ... 1e12c28a72c5/content (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cte:werepe:we1022

Access Statistics for this paper

More papers in UC3M Working papers. Economics from Universidad Carlos III de Madrid. Departamento de Economía
Bibliographic data for series maintained by Ana Poveda ().

 
Page updated 2025-03-19
Handle: RePEc:cte:werepe:we1022